Alert archive / Georgia / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 6, 2006, 5:25 PM EDT for Bryan County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 6, 2006, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 062127
FFWCHS
GAC029-062330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT THU JUL 6 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 730 PM EDT
* AT 524 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF KELLER TO
BELFAST...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
RICHMOND HILL TO 7 MILES SOUTHWEST OF RICHMOND HILL. THE STORMS
PRODUCING THE VERY HEAVY RAIN WERE NEARLY STATIONARY.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
RICHMOND HILL...
KELLER...
BELFAST...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
RADAR HAS ALREADY INDICATED THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN ACROSS PORTIONS OF LOWER BRYAN COUNTY...ALONG WITH RAINFALL
RATES IN EXCESS OF 4 INCHES OF RAIN PER HOUR.
DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3196 8129 3193 8141 3186 8138 3176 8126
3174 8118 3185 8114 3192 8125
$$1 follow-up statement
000
WGUS72 KCHS 062238
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT THU JUL 6 2006
GAC029-062246-
BRYAN-
636 PM EDT THU JUL 6 2006
...THE FLASH FLOOD WARNING FOR BRYAN COUNTY IS CANCELLED...
THE HEAVIEST RAINFALL HAS SHIFTED SOUTH OF BRYAN COUNTY...THUS THE
FLASH FLOOD WARNING HAS BEEN CANCELLED. EVEN THOUGH THE HEAVIEST
RAIN HAS ENDED...FLOODING MAY STILL OCCUR OVER PARTS OF LOWER BRYAN
COUNTY AND SOME ROADS MAY HAVE STANDING WATER. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3196 8129 3193 8141 3186 8138 3176 8126
3174 8118 3185 8114 3192 8125
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:04 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 3:04 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT THU JUL 6 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...NUMEROUS SHOWERS AND TSTM ARE DVLPG ACROSS THE RGN THIS AFTN AHEAD OF A CDFNT. AT 18/06Z...THE CDFNT STRETCHED FROM ERN NC THROUGH THE SRN MIDLANDS INTO W-CNTRL GA. THE ATMOS AHEAD OF THE FNT REMAINS VERY MOIST AND UNSTABLE WITH MLCAPES AOA 2000 J/KG WITH LI/S BTWN -5 AND -7C. SHOWERS AND TSTMS WL CONTINUE TO EXPAND IN COVERAGE AS THE CDFNT MEANDERS THROUGH THE FCST AREA AND UPR LVL DIVG ASSOC WITH THE RIGHT ENTRANCE REGION SWINGS THROUGH. WL MAINTAIN CATEGORICAL POPS FOR ALL AREAS THROUGH MIDNGT THEN SLOWLY TAPER POPS DOWN FROM NW TO SE THROUGH SUNRISE FRI AS DRIER AIR FILTERS IN FROM THE NW. THERMODYNAMIC PROFILES WL SUPPORT A FEW CLUSTERS OF SVR TSTMS THROUGH THIS EVNG...MAINLY WHERE SEA BREEZE AND OTHER MESOSCALE BNDRY INTERACTIONS OCCUR. HVY RAIN MAY ALSO PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS GENERAL RNFL AMOUNTS OF 1-2 INCHES WITH LCLLY HIGHER AMOUNTS ARE PSBL. THE KCHS AIRPORT HAS ALREADY RCVD 1.89 INCHES AS OF 304 PM. THE FNT AND ASSOC LOW-LVL MOISTURE WL BE SLOW TO CLR THE SRN ZONES FRI MRNG AS LOW PRES DVLPS OFF THE SC COAST. WL NEED TO KEEP 20 POPS IN PLACE FOR THE SC COAST EXTENDING BACK ALONG THE I-16 CORRIDOR WITH 30 POPS FROM SAVANNAH S AS MODELS SHOW ONE LAST PIECE OF UPR DIVG SWINGING THROUGH DURING THE MID-MRNG HRS. XPCT MOST AREAS TO BE PCPN FREE BY ERLY AFTN...XCPT MAYBE ALONG THE ALTAMAHA RIVER WERE AN ISOLD SHOWER CAN NOT BE RULE OUT. IT WILL BE CONSIDERABLY COOLER THAN TDA WITH HIGHS GENERALLY IN THE MID 80S WITH LOWS THU NGT RANGING FROM THE LWR 60S ACROSS THE HIGHER TERRAIN OF ALLENDALE... JENKINS AND SCREVEN COUNTIES...TO THE LWR 70S ALONG THE COAST. WNDS FRI NGT ARE XPCTD TO DECOUPLE SO DRAINAGE EFFECTS ALONG THE SAVANNAH RIVER MAY ACTUALLY ALLOW TEMPS TO DROP TO NEAR RECORD TERRITORY AT KSAV. RECORD LOWS AT CHS AND CHL APPEAR SAFE. RECORDS LOWS FOR 07/08/06... CHS 59/1938 CHL 66/1979 SAV 62/1972 && .LONG TERM /SATURDAY THROUGH THURSDAY/...SFC FNTL BNDRY WILL CONTINUE TO MOVE WELL OFFSHORE SAT MRNG AS CUTOFF UPR LVL LOW PULLS AWAY TWD THE NE...ALLOWING FOR SFC HIGH PRES AND UPR LVL NWLY FLOW TO REGAIN CONTROL OVR THE AREA SAT THRU MON. DRIER AND COOLER CONDS WILL PREVAIL SAT THRU MON WITH SFC NLY FLOW. BY MON NIGHT...THE SFC HIGH PRES WILL SLIDE OFFSHORE AND RETURN FLOW ON THE BACKSIDE OF THE HIGH WILL USHER INCREASINGLY MOIST AND WARM AIR BACK INTO THE AREA. MEANWHILE...UPR LVL FLOW OVR THE LWR MISS VLY WILL BUCKLE AND ALLOW SEVERAL SHTWVS TO MOVE THRU THE AREA MON NIGHT THRU THU. THE COMBINATION OF THESE SHTWVS...THE RETURN OF AN UNSTABLE/CONVECTIVE ENVIRONMENT AND INTERACTIONS WITH THE SEABREEZE WILL MEAN INCLUSION OF SLGT CHC SHWRS/TSTMS INTO THE FORECAST FOR THE MIDDLE PORTIONS OF NEXT WEEK. TIMING/LOCATION ISSUES PREVENT ANY HIGHER POPS ATTM. TEMPS WILL REMAIN BELOW NORMAL ON SATURDAY WITH THE COOLER NWLY FLOW IN PLACE...THEN STEADILY RECOVER TO NEAR NORMAL LEVELS FOR NEXT WEEK WITH WARMER RETURN FLOW COMMENCING. && .MARINE...SLY WNDS WL GRADUALLY TURN OFFSHORE OVRNGT AND FRI MRNG AS THE CDFNT MEANDERS THROUGH THE MARINE AREA. LOW PRES PRES IS XPCTD TO DVLP OFF THE SC COAST LTE TNGT/ERLY FRI WHICH MAY HELP TO PINCH THE GRADIENT...MAINLY ACROSS THE SC ZONES BUT AT THIS JUNCTURE IT DOES NOT APPEAR AS THROUGH WINDS WL BE ANY HIGHER THAN 15 KT. NO ISSUES ANTICIPATED IN THE EXTENDED PORTION OF THE MARINE FCST. WEAK FLOW WILL GENERALLY EXIST OVR THE WATERS THRU THE MIDDLE OF NEXT WEEK...THUS WIND SPEEDS ARE CAPPED AT 15 KT. OCNL SWELL WAVES FROM A POSSIBLE LOW PRES CENTER DEVELOPING ALONG A STALLED WRN ATLC FNTL BNDRY MAY IMPACT THE COASTAL WATERS DURING THE FIRST HALF OF NEXT WEEK...BUT ATTM WAVE HEIGHTS LOOK TO REMAIN AOB 5 FT. && .AVIATION...WDSPRD TSTMS NEAR THE KCHS TERMINAL WL SLOWLY PUSH OFF THE E OVR THE NXT FEW HRS...HWVR ADDITIONAL ACTIVITY DVLPG OVR E-CNTRL GA WL LIKELY IMPACT BOTH THE KCHS AND KSAV TERMINALS LTR THIS AFTN INTO ERLY THIS EVNG. HAVE TRIED TO CAPTURE THE TIMING OF THE HEAVIEST TSTM ACTIVITY IN THE 18Z TAF CYCLE...HWVR FUTURE AMENDMENTS WL LIKELY BE NEEDED. ONCE THE HEAVIEST SHOWER AND TSTMS ACTIVITY DIES OFF...XPCT SCT LGT RAIN SHOWERS AND EXTENSIVE LOW-MID LVL CLOUDINESS TO REMAIN THROUGH SUNRISE FRI...ESP AT KSAV. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JPC
Hazardous weather outlook, Jul 6, 4:20 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 AM EDT THU JUL 6 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-071000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 420 AM EDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN HAZARD. LOCALLY HEAVY RAINFALL IS ALSO LIKELY WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. RJB
In the hours before
Special weather statement, Jul 6, 5:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 504 PM EDT THU JUL 6 2006 GAZ116-117-062145- COASTAL BRYAN-INLAND BRYAN- 504 PM EDT THU JUL 6 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 545 PM EDT... AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BELFAST...OR ABOUT 7 MILES SOUTH OF RICHMOND HILL...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BELFAST... FORT MCALLISTER AND KELLER THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 6, 5:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD SAVANNAH 32.08N 81.10W
07/06/2006 CHATHAM GA PUBLIC
WATER IN HOUSES AT HALCYON BLUFF
&&
REVSpecial weather statement, Jul 6, 5:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 510 PM EDT THU JUL 6 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-070100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 510 PM EDT THU JUL 6 2006 ...HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING... WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT WILL CONTINUE TO IMPACT MUCH OF THE REGION THIS EVENING. ATMOSPHERIC CONDITIONS WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF HEAVY RAINFALL AS WELL AS ISOLATED SEVERE THUNDERSTORMS THROUGH 9 PM. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST ACROSS ALONG THE INTERSTATE 95 CORRIDOR FROM SAVANNAH SOUTH TO THE ALTAMAHA RIVER. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A RISK FOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ALSO EXISTS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED TO TAKE ACTION SHOULD WARNINGS BE ISSUED OR THREATENING WEATHER APPROACHES. IF YOU HAVE A NOAA WEATHER RADIO...BE SURE TO KEEP THE RADIOS ALARM FEATURE IN THE ON POSITION.
Local storm report, Jul 6, 5:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HEAVY RAIN ISLE OF HOPE 31.98N 81.06W
07/06/2006 M3.43 INCH CHATHAM GA BROADCAST MEDIA
&&
STLocal storm report, Jul 6, 5:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN TYBEE ISLAND 32.00N 80.85W
07/06/2006 M2.69 INCH CHATHAM GA MESONET
&&
STLocal storm report, Jul 6, 5:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN SAVANNAH 32.08N 81.10W
07/06/2006 M4.02 INCH CHATHAM GA PUBLIC
MEASURED NEAR HALCYON BLUFF.
&&
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:09 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 6, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 47 min |
| Jul 6, 4:20 PM EDT | Flash Flood Warning | CHS | Chatham | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.